Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 22, NWS Newport/Morehead City, NC

June 20, 20114 counties in North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jun 20, 2011, 2:21 AM EDT for 4 counties in North Carolina. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2011, 2:21 AM EDT (06:21 UTC)
Expired
Jun 20, 2011, 3:00 AM EDT
In force
39 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

Counties Carteret County, NC, Craven County, NC, Jones County, NC, Onslow County, NC

What was reported inside it

TimeReportWhereRemark
Jun 20, 2:40 AM EDTTSTM WND DMGCatfish Lake, NCTREE DOWN ON CATFISH LAKE ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 6.4 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2011-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 905 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2011-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
905 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
1433 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

167 
WUUS52 KMHX 200621
SVRMHX
NCC031-049-103-133-200700-
/O.NEW.KMHX.SV.W.0022.110620T0621Z-110620T0700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
221 AM EDT MON JUN 20 2011

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL CRAVEN COUNTY IN EASTERN NORTH CAROLINA
  SOUTHWESTERN CARTERET COUNTY IN EASTERN NORTH CAROLINA
  SOUTHEASTERN JONES COUNTY IN EASTERN NORTH CAROLINA
  NORTHEASTERN ONSLOW COUNTY IN EASTERN NORTH CAROLINA

* UNTIL 300 AM EDT

* AT 217 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER MAYSVILLE...OR 10 MILES NORTHEAST OF PINEY
  GREEN...MOVING EAST AT 30 MPH. QUARTER SIZED HAIL AND WINDS IN
  EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  CATFISH LAKE...
  GREAT LAKE...
  ELLIS LAKE...CAMP BRYAN...
  HAVELOCK...CHERRY POINT AIR STATION...
  NEWPORT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY

&&

LAT...LON 3472 7737 3502 7724 3498 7692 3495 7688
      3495 7681 3493 7678 3472 7685 3472 7690
      3469 7698 3468 7697 3469 7696 3469 7693
      3470 7686 3468 7687 3466 7699
TIME...MOT...LOC 0621Z 276DEG 27KT 3486 7717

$$
DAG
1 follow-up statement
364 
WWUS52 KMHX 200632
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
232 AM EDT MON JUN 20 2011

NCC031-049-103-133-200700-
/O.CON.KMHX.SV.W.0022.000000T0000Z-110620T0700Z/
CRAVEN NC-CARTERET NC-JONES NC-ONSLOW NC-
232 AM EDT MON JUN 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM EDT
FOR NORTHEASTERN ONSLOW...SOUTHEASTERN JONES...SOUTHWESTERN CARTERET
AND SOUTH CENTRAL CRAVEN COUNTIES...

AT 230 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR GREAT
LAKE...OR 12 MILES WEST OF HAVELOCK...MOVING EAST AT 30 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... CEDAR POINT...CAPE
CARTERET...BOGUE...LONG LAKE...EMERALD ISLE...ELLIS LAKE...LITTLE
LAKE...CROATAN...CAMP BRYAN...NEUSE FOREST...BROAD CREEK...CHERRY
POINT AIR STATION...INDIAN BEACH...SALTER PATH...NEWPORT AND CHERRY
BRANCH.

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.

LAT...LON 3472 7737 3502 7724 3498 7692 3495 7688
      3495 7681 3493 7678 3472 7685 3472 7690
      3469 7698 3468 7697 3469 7696 3469 7693
      3470 7686 3468 7687 3466 7699
TIME...MOT...LOC 0632Z 276DEG 27KT 3485 7707

$$

5

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 10:06 PM EDT, 4 hours 15 minutes earlier.

Area forecast discussion, Jun 19, 10:06 PM EDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1006 PM EDT SUN JUN 19 2011

.SYNOPSIS...
A COLD FRONT WILL SINK SOUTH ACROSS THE REGION THIS EVENING THEN SLOWLY
RETURN NORTH AS A WARM FRONT LATE TONIGHT AND EARLY MONDAY. A COLD
FRONT WILL THEN MOVE SOUTH ACROSS THE AREA LATE MONDAY. A TROUGH
WILL DEVELOP INLAND WITH WEAK HIGH PRES OFFSHORE TUES THROUGH
THURS.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
AS OF 1005 PM SUNDAY...COLD FRONT HAS SAGGED JUST SOUTH OF
HATTERAS AND MAY DRIFT AS FAR SOUTH AS LOOKOUT BEFORE STALLING AND
THEN RETREATING NORTH AS A WARM FRONT LATE. CONVECTION IS
REDEVELOPING UPSTREAM OVER TN AND WEAKER CONVECTION OVER WV AND
WESTERN VA. ATMOSPHERE OVER EASTERN NC IS BEGINNING TO RECOVER
FROM AFTERNOON CONVECTION. SPC MESOANALYIS INDICATES INCREASING
CAPE AND DECREASING LI'S WHICH WOULD SUPPORT THE UPSTREAM
CONVECTION AS IT MOVES SE VICINITY OF THE BOUNDARY OVER NC. SPC
HAS TRIMMED THE SLIGHT RISK OF SEVERE BACK TO THE SW WITH ABOUT
HALF OF THE MHX CWA STILL IN A THREAT FOR SEVERE OVERNIGHT.
PREVIOUS FORECAST ADJUSTMENTS OF MINIMAL POPS BEFORE 06Z AND THEN
INCREASING POPS AFTERWARD LOOK GOOD AND NO MAJOR ADJUSTMENTS
PLANNED FOR THE 1030 PM UPDATE. OVERNIGHT LOW FORECAST WILL
REMAIN IN THE 70S BUT CONVECTIVE DOWNDRAFTS COULD BRIEFLY PRODUCE
TEMPERATURES IN THE 60S IN THE HEAVIEST DOWNPOURS.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
AS OF 405 PM SUNDAY...FRONTAL BOUNDARY TO MOVE TO NEAR THE
CENTRAL SECTIONS OF OUR CWA BY EARLY MONDAY BEFORE DISSIPATING.
MEANWHILE BOTH THE GFS AND NAM BRING WAVE OF LOW PRESSURE ALONG
THE BOUNDARY JUST NORTH OF THE CWA MONDAY AFTERNOON AND OFFSHORE
BY LATE IN THE DAY. THIS WILL SERVE TO INCREASE WINDS...ESPECIALLY
OVER THE NORTHERN SECTIONS OF THE CWA AND WILL LEAD TO TEMPS THAT
ARE A FEW DEGREES COOLER THAN TODAY. GFS SHOWS EASTERN NORTH
CAROLINA IN AN AREA OF WEAK NEGATIVE VORTICITY ADVECTION AND
SUBSIDENCE WHILE THE NAM12 DOES SHOW AND MID-LEVEL VORTMAX
SWINGING ACROSS THE CENTRAL CWA DURING THE AFTERNOON. DEEP
NORTHWESTERLY FLOW PER FORECAST SOUNDINGS SHOULD KEEP THE SEA
BREEZE CLOSER TO THE COAST AND THINK CONVECTION CHANCES WILL BE
MINIMAL WITH ONLY 20 PCT POPS FORECAST AT THIS TIME.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
AS OF 3 PM SUN...EXITING SFC LOW PRES WILL BRING DRIER AND COOLER AIR
INTO E NC FOR MON NIGHT AS WINDS TURN NORTHERLY. 850MB THERMAL
GRADIENT WILL BE LEFT BEHIND ACROSS WRN CWA AND COMBINED WEAK
SHORTWAVE ACTIVITY IN NW FLOW MAY BE ENOUGH FOR SOME ELEVATED
CONVECTION THROUGH MON NIGHT. SFC HIGH QUICKLY TRANSLATES EASTWARD
TUE WITH RETURN FLOW ENSUING. SMALL CHANCE FOR CONVECTION ONCE
AGAIN MAINLY INLAND COUNTIES DUE TO SEA BREEZE PROPAGATION IN
COMBO WITH MORE POTENTIAL NW FLOW SHORTWAVE ACTIVITY.

FCST BECOMES MORE CERTAIN FOR TUE NIGHT THROUGH THUR...AS UPR
RIDGE BUILDS AND 850 MB TEMPS SOAR TO ABOVE 20C. WED APPEARS TO BE
THE WARMEST DAY IN THE EXTENDED PERIOD WITH INLAND LOCALES
IN THE MID TO UPPER 90S. IN ADDITION...RH VALUES WILL BE ON THE
INC AS DEEP SOUTHERLY FLOW IN PROGRESS. HEAT INDICES WILL NEAR 105
FOR MANY AREAS AWAY FROM THE COAST.

MED/LONG RANGE MODELS IN DECENT AGREEMENT ON SYNOPTIC PATTERN FOR
THUR/FRI. LARGE UPR TROUGH WILL SWING THROUGH THE GREAT LAKES
REGION...PUSHING A SFC FRONT SOUTH THROUGH THE OHIO VALLEY/MID
ATLANTIC REGION. FRONT WILL WEAKEN BY THE TIME IT REACHES THE NC
COAST...THOUGH MAY BE ENOUGH TO GENERATE A FEW STORMS IN
CONJUNCTION WITH SEA BREEZE. LEFT SLIGHT CHANCE POPS IN FOR THIS
PERIOD. BOUNDARY LOOKS TO STALL OUT FOR THE WEEKEND WITH WITH
SMALL CHANCES FOR THUNDER CONTINUING.

&&

.AVIATION /02Z MONDAY THROUGH FRIDAY/...
AS OF 755 PM SUNDAY...GENERALLY ANTICIPATE VFR CONDITIONS THRU
THE NEXT 24 HOURS. COULD HAVE BRIEF REDUCTIONS IN CEILINGS/VSBY
LATER TONIGHT IN ANY STORMS THAT DO DEVELOP...AND DURING THE
MORNING HOURS MONDAY IN AREAS THAT RECEIVE PRECIP.

/LONG TERM MON NIGHT THROUGH FRI/...
AS OF 320 PM SUN...MAINLY VFR CONDITIONS THOUGH COULD BE SOME
ISOLATED THUNDERSTORMS MON NIGHT AND TUE. DRY CONDITIONS EXPECTED
WED AND THUR BEFORE A WEAK COLD FRONT MOVES IN FOR FRI THROUGH THE
WEEKEND BRINGING ANOTHER SMALL CHANCE FOR THUNDERSTORMS.

&&

.MARINE...
/SHORT TERM TONIGHT AND MONDAY/...
AS OF 1005 PM SUNDAY...THE COLD FRONT HAS MOVED SOUTH TO JUST SOUTH
OF HATTERAS. THE NORTHERLY SURGE BEHIND THE HAS DECREASED TO 10
TO 15 KT. THE FRONT IS FORECAST TO MAKE IT TO AROUND CAPE LOOKOUT
THEN BEGIN TO MOVE NORTH AS A WARM FRONT LATE TONIGHT. AHEAD OF
THE FRONT W TO SW WINDS WILL REMAIN AT 15 TO 20 KT WHILE FURTHER
NORTH...NORTHERLY WINDS 10 TO 15 KT WILL BECOME SE. PREVIOUS
SHIFT ISSUED A SMALL CRAFT ADVISORY FOR ALL COASTAL WATERS
BEGINNING LATE TONIGHT AND EARLY MONDAY. AREAS SOUTH OF HATTERAS
WILL BEGIN LATER TONIGHT AS SOUTHWEST WINDS INCREASE IN RESPONSE
TO MCS MOVING INTO THE AREA...THEN WILL SHIFT TO THE NORTHERN
WATERS MONDAY AS SURFACE LOW PRESSURE MOVES JUST NORTH OF THE AREA
AND WINDS/SEAS INCREASE ON THE BACK SIDE OF THE LOW MONDAY
AFTERNOON AND EVENING. WINDS MAY NEED TO BE INCREASED TO 25 KT
SUSTAINED NORTH OF CAPE LOOKOUT LATER MONDAY AS MODELS ARE COMING
INTO AGREEMENT THAT A WAVE OF LOW PRESSURE WILL MOVE OFF THE NC
COAST LATE. HAVE TRENDED TOWARD WAVEWATCH AS LOCAL SWAN HAS
TRENDED A TAD HIGH THE PAST FEW DAYS. SEAS SHOULD PEAK AT 6 TO 8
FEET BY LATE MONDAY INTO MONDAY NIGHT.

/LONG TERM MON NIGHT THROUGH FRI/...
AS OF 330 PM SUN...SFC LOW OFFSHORE WILL CONTINUE PULLING AWAY
FROM THE WATERS. NW WINDS WILL VEER N AND GRADUALLY DIMINISH
THROUGH MON EVENING. HOWEVER...SEAS WILL BE SLOWER TO SUBSIDE AND
SCA CONDITIONS WILL LINGER INTO EARLY TUE MORNING...ESP ACROSS THE
CENTRAL AND NORTHERN WATERS.

HIGH PRES WILL TRANSLATE EASTWARD AND OFF THE COAST BY TUE...WITH
WINDS VEERING SE TUE AFTERNOON AS RETURN FLOW ENSUES. WINDS VEER
FURTHER TO SW LATE TUE NIGHT AND INC TO THE 10 TO 15 KT RANGE. THE
SW FLOW WILL CONTINUE THROUGH THE REST OF THE WEEK IN THIS
RANGE...THOUGH AS UPR TROUGH AND COLD FRONT APPROACH ON THUR...
SCA CONDITIONS MAY DEVELOP ACROSS PORTIONS OF THE WATERS FOR THUR
NIGHT.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 AM EDT TUESDAY FOR AMZ154-156-
     158.
     SMALL CRAFT ADVISORY FROM 5 PM MONDAY TO 11 AM EDT TUESDAY FOR
     AMZ150-152.

&&

SYNOPSIS...CTC/JME
NEAR TERM...CTC/JME
SHORT TERM...CTC
LONG TERM...TL
AVIATION...CTC/JME/TL
MARINE...CTC/JME/TL
Hazardous weather outlook, Jun 19, 9:20 PM EDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
920 PM EDT SUN JUN 19 2011

NCZ045-046-104-210130-
WASHINGTON-TYRRELL-OUTER BANKS HYDE-
920 PM EDT SUN JUN 19 2011

...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AFTER MIDNIGHT. A
FEW COULD BE STRONG WITH GUSTY WINDS AND SMALL HAIL THE MAIN
THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ029-044-079-080-090>095-098-210130-
MARTIN-PITT-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-
CARTERET-ONSLOW-
920 PM EDT SUN JUN 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AFTER MIDNIGHT. A
FEW COULD BE STRONG TO SEVERE WITH DAMAGING WIND GUSTS AND HAIL
THE MAIN THREATS. THE GREATEST THREAT FOR SEVERE THUNDERSTORMS
WILL BE SOUTH OF A CEDAR ISLAND TO KINSTON LINE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ047-081-103-210130-
MAINLAND DARE-MAINLAND HYDE-OUTER BANKS DARE-
920 PM EDT SUN JUN 19 2011

...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AFTER MIDNIGHT. A
FEW COULD BE STRONG WITH GUSTY WINDS AND SMALL HAIL THE MAIN
THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 20, 12:31 AM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1231 AM EDT MON JUN 20 2011

NCZ029-044-079-090>092-200530-
DUPLIN-GREENE-JONES-LENOIR-MARTIN-PITT-
1231 AM EDT MON JUN 20 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS DUPLIN...JONES...LENOIR...
PITT...MARTIN AND GREENE COUNTIES THROUGH 130 AM EDT...

AT 1230 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 16 MILES NORTHWEST OF FOUNTAIN TO CALYPSO...OR
ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF ROCKY MOUNT TO MOUNT
OLIVE...MOVING EAST AT 40 MPH.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.

&&

LAT...LON 3519 7816 3520 7802 3515 7790 3518 7784
      3538 7781 3542 7783 3557 7783 3580 7748
      3584 7739 3583 7735 3591 7735 3599 7740
      3602 7722 3593 7719 3593 7709 3547 7731
      3530 7746 3501 7757 3501 7816 3511 7818
TIME...MOT...LOC 0430Z 260DEG 33KT 3585 7780 3520 7804

DAG
Special weather statement, Jun 20, 12:47 AM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1247 AM EDT MON JUN 20 2011

NCZ090-098-200545-
DUPLIN-ONSLOW-
1247 AM EDT MON JUN 20 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS DUPLIN AND ONSLOW COUNTIES
THROUGH 145 AM EDT...

AT 1246 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 6 MILES
WEST OF MAGNOLIA...OR ABOUT 7 MILES SOUTHWEST OF WARSAW...MOVING EAST
AT 30 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MAGNOLIA...ROSE HILL...
GREENEVERS...CHINQUAPIN...LYMAN...CYPRESS CREEK.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.

&&

LAT...LON 3490 7815 3502 7815 3499 7782 3492 7745
      3451 7759 3472 7768 3471 7799 3473 7802
      3472 7803 3472 7811 3471 7813 3473 7820
TIME...MOT...LOC 0446Z 286DEG 27KT 3491 7814

DAG
Special weather statement, Jun 20, 1:07 AM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
107 AM EDT MON JUN 20 2011

NCZ029-044-045-080-081-091>094-200545-
BEAUFORT-CRAVEN-JONES-LENOIR-MAINLAND
HYDE-MARTIN-PAMLICO-PITT-WASHINGTON-
107 AM EDT MON JUN 20 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO...HYDE...JONES...
BEAUFORT...CRAVEN...WASHINGTON...LENOIR...PITT AND MARTIN COUNTIES
THROUGH 145 AM EDT...

AT 107 AM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM STOKES TO PHILLIPS
CROSSROADS...OR ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF
GREENVILLE TO 15 MILES SOUTH OF KINSTON...MOVING EAST AT 55 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...BEARGRASS...
SMITHWICK...LIMA...WALLA WATTA...SPRING HOPE...ARAPAHOE.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.

&&

LAT...LON 3574 7648 3552 7655 3553 7660 3551 7663
      3548 7659 3538 7660 3548 7698 3545 7696
      3545 7692 3535 7669 3537 7665 3534 7661
      3500 7672 3496 7681 3507 7700 3498 7693
      3493 7674 3486 7676 3499 7758 3582 7728
TIME...MOT...LOC 0507Z 282DEG 48KT 3573 7724 3506 7746

DAG
Special weather statement, Jun 20, 1:24 AM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
124 AM EDT MON JUN 20 2011

NCZ090>092-098-200615-
DUPLIN-JONES-LENOIR-ONSLOW-
124 AM EDT MON JUN 20 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS DUPLIN...ONSLOW...JONES AND
LENOIR COUNTIES THROUGH 215 AM EDT...

AT 124 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 6 MILES NORTHWEST OF CALYPSO TO 13 MILES WEST OF
TEACHEY...OR ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF MOUNT
OLIVE TO 14 MILES WEST OF WALLACE...MOVING EAST AT 40 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...BOWDENS...
BEAUTANCUS...WALLACE...GREENEVERS...KORNEGAY...MOSS HILL.

HAZARDS INCLUDE...
PENNY SIZED HAIL.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.

&&

LAT...LON 3490 7815 3509 7818 3519 7816 3518 7807
      3520 7802 3517 7797 3517 7792 3515 7790
      3518 7784 3526 7783 3524 7751 3462 7758
      3462 7765 3472 7768 3471 7799 3473 7802
      3471 7813 3473 7820
TIME...MOT...LOC 0524Z 282DEG 33KT 3522 7813 3473 7820

DAG
Special weather statement, Jun 20, 2:09 AM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
209 AM EDT MON JUN 20 2011

NCZ092>095-098-200715-
CARTERET-CRAVEN-JONES-ONSLOW-PAMLICO-
209 AM EDT MON JUN 20 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO...ONSLOW...JONES...
CARTERET AND CRAVEN COUNTIES THROUGH 315 AM EDT...

AT 208 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 6 MILES
NORTH OF KELLUM...OR ABOUT 7 MILES NORTHEAST OF HALF MOON...MOVING
EAST AT 30 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...DEPPE...MAYSVILLE...
SILVERDALE...KUHNS...GREAT LAKE...ELLIS LAKE...PELETIER...NEWPORT.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.

&&

LAT...LON 3467 7737 3475 7760 3515 7737 3503 7666
      3496 7681 3507 7700 3498 7693 3492 7677
      3494 7672 3496 7670 3499 7671 3501 7668
      3499 7659 3501 7657 3501 7651 3473 7652
      3468 7666 3469 7680 3467 7696 3459 7721
TIME...MOT...LOC 0608Z 287DEG 24KT 3488 7734

DAG
Local storm report, Jun 20, 2:12 AM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
212 AM EDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 AM     HAIL             WARSAW                  35.00N  78.09W
06/20/2011  E1.00 INCH       DUPLIN             NC   911 CALL CENTER

            NICKEL TO QUARTER SIZE HAIL REPORTED BY POLICE IN
            WARSAW.

&&

EVENT NUMBER MHX1100282

DAG

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 12:31 AM EDTSpecial Weather StatementMHXGreene, Lenoir, Pitt59 min
Jun 20, 12:47 AM EDTSpecial Weather StatementMHXDuplin58 min
Jun 20, 1:07 AM EDTSpecial Weather StatementMHXBeaufort, Craven, Jones38 min
Jun 20, 1:24 AM EDTSpecial Weather StatementMHXDuplin, Lenoir51 min
Jun 20, 1:29 AM EDTSevere Thunderstorm WarningMHXDuplin31 min
Jun 20, 2:09 AM EDTSpecial Weather StatementMHXCarteret, Jones, Onslow66 min
Jun 20, 2:43 AM EDTSevere Thunderstorm WarningMHXCarteret, Craven47 min
Jun 20, 2:44 AM EDTSpecial Marine WarningMHX46 min
Jun 20, 2:56 AM EDTSpecial Weather StatementMHXBeaufort, Greene, Lenoir, Pitt49 min
Jun 20, 3:01 AM EDTSevere Thunderstorm WarningMHXBeaufort, Craven, Greene, Jones, Lenoir, Martin and 1 more44 min
Jun 20, 3:25 AM EDTSpecial Marine WarningMHX65 min
Jun 20, 3:45 AM EDTSevere Thunderstorm WarningMHXBeaufort, Craven, Hyde, Jones, Lenoir, Pamlico60 min
Jun 20, 4:06 AM EDTSmall Craft AdvisoryMHX19 hr
Jun 20, 4:15 AM EDTSpecial Marine WarningMHX60 min
Jun 20, 4:47 AM EDTSpecial Weather StatementMHXCarteret43 min
Jun 20, 4:57 AM EDTSpecial Weather StatementMHXLenoir48 min
Jun 20, 5:18 AM EDTSpecial Marine WarningMHX57 min
Jun 20, 5:47 AM EDTSpecial Weather StatementMHXCraven, Lenoir58 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.